Wildfire, Collingsworth
- When
- March 19, 2:20 PM CST to 5:32 PM CST
- Where
- Collingsworth forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.965, -100.270 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Elm Creek Wildfire began five miles south of Shamrock Texas in Collingsworth County around 1420 CST and was caused by lightning. The wildfire consumed an estimated three hundred acres and was contained around 1732 CST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Elm Creek Wildfire began five miles south of Shamrock Texas in Collingsworth County around 1420 CST and was caused by lightning. The wildfire consumed an estimated three hundred acres and was contained around 1732 CST. There were no structures threatened or damaged and there were no reports of injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 19, 11:48 AM CST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1248 PM CDT SAT MAR 19 2011 .AVIATION... FOR THE 18Z TAFS... THINK MOST...IF NOT ALL...SHRA/TSRA WILL STAY EAST OF KAMA...KDHT... AND KGUY FOR THE NEXT 24 HOURS. AT KAMA...THINK MVFR CEILINGS WILL IMPROVE TO VFR 20-23Z...THOUGH CONFIDENCE IS NOT THE HIGHEST AS THERE IS SOME CONCERN CEILINGS MAY CONTINUE BEYOND THIS TIME FRAME. KEPT VFR CONDITIONS BEYOND 23Z...THOUGH MVFR/IFR CEILINGS ARE POSSIBLE ANYTIME BEFORE 15Z SUNDAY...ESPECIALLY 06-12Z. WILL CONTINUE TO MONITOR. AT KDHT AND KGUY...VFR CONDITIONS CAN BE EXPECTED. THERE IS A CHANCE MVFR/IFR CEILINGS MAY RETURN TO THESE SITES 03-15Z...PARTICULARLY AT KGUY...BUT DID NOT MENTION WITH LOW CONFIDENCE OF OCCURRENCE. SOUTH WINDS WILL INCREASE AT ALL TAF SITES BY 00Z AND STAY IN THE 10-18 KT RANGE BEYOND 00Z...SWITCHING TO THE SOUTHWEST 07-12Z. MBS && .PREV DISCUSSION... /ISSUED 1139 AM CDT SAT MAR 19 2011/ UPDATE... HAVE FRESHENED UP THE FORECAST FOR THE REST OF TODAY INTO THIS EVENING. SCATTERED ELEVATED CONVECTION HAS BEEN ONGOING ACROSS THE AREA THROUGH THE MORNING IN THETA-E ADVECTION/ISENTROPIC LIFT REGIME ASSOCIATED WITH A BROAD SOUTHERLY LLJ...WITH SOME ADDED FORCING FROM A WEAK MIDLEVEL SHORTWAVE LIFTING ACROSS NM. MORE ORGANIZED CONVECTIVE COMPLEX IS PUSHING EAST/NORTHEAST OUT OF THE NORTHEAST CWA ATTM...WITH MORE SCATTERED ACTIVITY TO THE SOUTH/SOUTHWEST WITHIN THE LLJ AXIS AND AHEAD OF THE AFOREMENTIONED WEAK SHORTWAVE. BETTER CHANCES FOR CONVECTION THIS AFTERNOON WILL REMAIN OVER THE EAST/SOUTHEAST CWA IN THE ZONE OF STRONGER THETA-E ADVECTION. HOWEVER...CANNOT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM ABOUT ANYWHERE ACROSS THE PANHANDLES WITH LOW-LEVEL MOISTURE IN PLACE AND WEAK SHORTWAVE MOVING ACROSS. WITH MUCAPES AROUND 1000 J/KG OVER MUCH OF THE AREA...COULD SEE A STRONG STORM PULSE UP. LATER THIS AFTERNOON...THE POTENTIAL EXISTS FOR SOME SURFACE BASED CONVECTION IN OR NEAR THE EAST/SOUTHEAST TX PANHANDLE AS THE WARM FRONT LIFTS NORTHWARD INTO THIS AREA. STILL SOME UNCERTAINTY WHETHER THIS CONVECTION WILL GET INTO THE CWA OR REMAIN JUST EAST/SOUTHEAST. SUFFICIENT INSTABILITY AND SHEAR WILL EXIST TO SUPPORT A SEVERE WEATHER THREAT WITH THIS ACTIVITY WHEREVER IT SETS UP. ALSO OF INTEREST IS THE SURFACE DRYLINE OVER EASTERN NM WHICH COULD TRIGGER SOME ISOLATED CONVECTION THIS AFTERNOON WHICH MAY THEN LIFT NORTHEAST ACROSS THE WEST AND ESPECIALLY NORTHWEST CWA LATER THIS AFTERNOON/EVENING. WILL MAINTAIN SOME LOW POPS AREA WIDE THIS EVENING AS THE WARM FRONT SURGES NORTH THROUGH THE CWA AS THE LLJ CRANKS BACK UP. ALSO TWEAKED TEMPERATURES AND SKY COVER FOR TODAY BASED ON LATEST TRENDS. KB PREV DISCUSSION... /ISSUED 328 AM CDT SAT MAR 19 2011/ DISCUSSION... SOUTHWESTERLY UPPER FLOW WILL ALLOW FOR SHORTWAVE ENERGY TO APPROACH THE PANHANDLES TODAY AS THE FRONTAL BOUNDARY LOCATED NORTH TO SOUTH ACROSS EASTERN NM AND THEN EXTENDING EASTWARD INTO WEST TX ACROSS THE PERMIAN BASIN AND WEST CENTRAL TX. THIS FRONTAL BOUNDARY EXPECTED TO LIFT NORTHWARD AS A WARM FRONT BY LATE TODAY INTO NORTH TX AND PARTS OF THE TX SOUTH PLAINS. THE WARM FRONT WILL CONTINUE LIFTING NORTHWARD INTO THE CENTRAL PLAINS STATES TONIGHT AS A DRYLINE MIXES EASTWARD OUT OF THE EASTERN PLAINS OF NM AND INTO WEST TX AND THE WESTERN PANHANDLES. CONVECTION EXPECTED MAINLY LATER TODAY AND TONIGHT BEHIND THE WARM FRONT AND AHEAD OF THE DRYLINE. CONVECTION SHOULD TRACK EASTWARD THIS EVENING TO OFF THE CAPROCK BY LATE TONIGHT AND THEN INTO OK BY 12Z SUNDAY. SUBSIDENCE BEHIND THE DEPARTING SHORTWAVE LATER TONIGHT SHOULD ALLOW FOR DRIER AND MORE STABLE CONDITIONS BY SUNDAY. CONVECTION MAY DEVELOP SUNDAY AFTERNOON FROM THE EASTERN HALF OF KS SOUTHWESTWARD TO AROUND THE KCDS AREA AND THEN DOWN TO NEAR THE KDRT AREA. IT APPEARS ATTM THAT IF ANY CONVECTION DOES DEVELOP BY LATE SUNDAY AND SUNDAY NIGHT AND ALSO LATE MONDAY AND MONDAY NIGHT...IT SHOULD REMAIN JUST EAST AND SOUTH OF THE PANHANDLES. HOWEVER...CANNOT COMPLETELY RULE OUT THE POSSIBILITY OF CONVECTION DEVELOPING AS FAR WEST AS ALONG AND OFF THE CAPROCK IF THE DRYLINE REMAIN FURTHER WEST THAN CURRENTLY ANTICIPATED. LATER SHIFT WILL NEED TO WATCH THIS CLOSELY AND MAY NEED TO INTRODUCE POPS FOR CONVECTION IF THIS OCCURS. OTHERWISE...DRYLINE SHOULD COMPLETELY MIX EASTWARD OUT OF THE FORECAST AREA BY TUESDAY AS THE MAIN UPPER TROUGH LIFTS NORTH AND EAST ACROSS THE ROCKIES AND SOUTHWESTERN STATES MONDAY INTO THE NORTHERN AND CENTRAL PLAINS STATES BY LATE TUESDAY. PACIFIC COLD FRONT TO PUSH EAST ACROSS THE PANHANDLES TUESDAY AND TUESDAY NIGHT...AND THEN A BACKDOOR COLD FRONT PUSH WEST AND SOUTH ACROSS THE PANHANDLES LATE THURSDAY OR EARLY FRIDAY. MUCH COOLER LATE THIS WEEKEND AND EARLY NEXT WEEKEND AND CANNOT RULE OUT POSSIBILITY FOR PRECIP NEXT FRIDAY AND SATURDAY. WILL LEAVE EXTENDED FORECAST DRY FOR NOW AS CONFIDENCE LOW IN THE MODEL SOLUTION. SCHNEIDER FIRE WEATHER... A FRONTAL BOUNDARY SOUTH OF THE PANHANDLES TODAY WILL LIFT NORTH AS A WARM FRONT TONIGHT ACROSS THE PANHANDLES. A DRYLINE WILL TRACK EAST OUT OF THE EASTERN PLAINS OF NM TONIGHT BEHIND THE WARM FRONT INTO THE WESTERN PANHANDLES. WEST OF THE DRYLINE...WARMER AND MUCH DRIER CONDITIONS WILL PREVAIL SUNDAY AND MONDAY. EAST OF THE DRYLINE...MORE MOIST CONDITIONS ALONG WITH INCREASED CLOUD COVER CAN BE EXPECTED SUNDAY AND MONDAY. DEPENDING ON HOW FAR EAST THE DRYLINE MIXES OVER THE PANHANDLES SUNDAY AND MONDAY...ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED WEST OF THE DRYLINE...MAINLY THE WESTERN AND EASTERN PANHANDLES. DOWNSLOPING WESTERLY OR SOUTHWESTERLY WINDS AROUND 15 TO 20 OR 25 KNOTS WITH HIGHER GUSTS AND MINIMUM RH VALUES OF 5 TO 15 PERCENT BOTH SUNDAY AND MONDAY AFTERNOONS. WILL HOLD OFF FOR NOW ON ISSUING A FIRE WEATHER WATCH AS CONFIDENCE LOW ON WHERE AND HOW FAR EAST THE DRYLINE WILL SET UP. THE WINDS ON SUNDAY SHOULD REMAIN BELOW CRITICAL VALUES...BUT MONDAY COULD SEE HIGHER WIND SPEEDS. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE ON TUESDAY ACROSS ALL OF THE PANHANDLES AS THE DRYLINE MIXES EAST OUT OF THE PANHANDLES AND A PACIFIC COLD FRONT TRACKS ACROSS THE FORECAST AREA. MUCH DRIER CONDITIONS...RH VALUES AROUND 10 TO 20 PERCENT...ALONG WITH DOWNSLOPING GUSTY WESTERLY AND SOUTHWESTERLY WINDS 15 TO 25 KNOTS OR HIGHER LIKELY BY TUESDAY AFTERNOON. COOLER CONDITIONS AND LIGHTER WINDS EXPECTED FOR THE LATTER HALF OF NEXT WEEK...THEREFORE FIRE WEATHER CONDITIONS EXPECTED TO REMAIN BELOW ELEVATED AND CRITICAL LEVELS. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/08
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 103 PM CDT SAT MAR 19 2011 OKZ001>003-TXZ001>020-200615- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 103 PM CDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE EAST TEXAS AND EAST OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT...EAST OF A GUYMON TO CLAUDE LINE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...A FEW STORMS COULD BE STRONG TO SEVERE THIS AFTERNOON AND EVENING WITH LARGE HAIL BEING THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN PANHANDLES SUNDAY AND MONDAY. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING MAINLY OVER THE EAST PANHANDLES. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY THROUGH TUESDAY. MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1018 AM CDT SAT MAR 19 2011 OKZ003-TXZ005-191600- BEAVER OK-LIPSCOMB TX- 1018 AM CDT SAT MAR 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 AM CDT FOR LIPSCOMB AND BEAVER COUNTIES. AT 1014 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTH OF DARROUZETT...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH HAIL IS POSSIBLE NEAR FOLLETT AND SLAPOUT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1105 AM CDT SAT MAR 19 2011 OKZ002-003-191630- TEXAS OK-BEAVER OK- 1105 AM CDT SAT MAR 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 AM CDT FOR BEAVER AND TEXAS COUNTIES. AT 1100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 15 MILES SOUTH OF ADAMS...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH HAIL IS POSSIBLE NEAR HARDESTY...ADAMS...BOYD...AND BRYANS CORNER. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1148 AM CDT SAT MAR 19 2011 OKZ003-191715- BEAVER OK- 1148 AM CDT SAT MAR 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT FOR BEAVER COUNTY. AT 1147 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF ELMWOOD... MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES ARE POSSIBLE NEAR BEAVER AND FORGAN. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1215 PM CDT SAT MAR 19 2011 OKZ003-191730- BEAVER OK- 1215 PM CDT SAT MAR 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 PM CDT FOR BEAVER COUNTY. AT 1210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES EAST OF FORGAN...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING PEA TO DIME SIZE HAIL NEAR BEAVER. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1232 PM CDT SAT MAR 19 2011 OKZ003-191745- BEAVER OK- 1232 PM CDT SAT MAR 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 PM CDT FOR BEAVER COUNTY. AT 1229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS ARE POSSIBLE NORTHEAST OF FORGAN. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1255 PM CDT SAT MAR 19 2011 OKZ003-191815- BEAVER OK- 1255 PM CDT SAT MAR 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT FOR BEAVER COUNTY. AT 1250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER FORGAN...MOVING NORTHEAST AT 50 MPH. ONE HALF INCH HAIL IS POSSIBLE NORTH OF FORGAN. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292728.